The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of Spectral Theory


Full-Text PDF (336 KB) | Metadata | Table of Contents | JST summary
Online access to the full text of Journal of Spectral Theory is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 9, Issue 2, 2019, pp. 601–634
DOI: 10.4171/JST/257

Published online: 2018-10-24

The Jacobson radical of an evolution algebra

M. Victoria Velasco[1]

(1) Universidad de Granada, Spain

In this paper we characterize the maximal modular ideals of an evolution algebra $A$ in order to describe its Jacobson radical, Rad$(A)$. We characterize semisimple evolution algebras (i.e. those such that Rad$(A)=\{0\})$ as well as radical ones. We introduce two elemental notions of spectrum of an element $a$ in an evolution algebra $A$, namely the spectrum $\sigma^{A}(a)$ and the $m$-spectrum $\sigma _{m}^{A}(a)$ (they coincide for associative algebras, but in general $\sigma ^{A}(a)\subseteq \sigma_{m}^{A}(a),$ and we show examples where the inclusion is strict). We prove that they are non-empty and describe $\sigma ^{A}(a)$ and $\sigma _{m}^{A}(a)$ in terms of the eigenvalues of a suitable matrix related with the structure constants matrix of $A.$ We say $A$ is $m$-semisimple (respectively spectrally semisimple) if zero is the unique ideal contained into the set of $a$ in $A$ such that $\sigma _{m}^{A}(a)=\{0\}$ (respectively $\sigma^{A}(a)=\{0\}$). In contrast to the associative case (where the notions of semisimplicity, spectrally semisimplicty and $m$-semisimplicity are equivalent) we show examples of $m$-semisimple evolution algebras $A$ that, nevertheless, are radical algebras (i.e Rad$(A)=A$). Also some theorems about automatic continuity of homomorphisms will be considered.

Keywords: Evolution algebra, Jacobson radical, modular ideal, spectrum, semisimplicity

Velasco M. Victoria: The Jacobson radical of an evolution algebra. J. Spectr. Theory 9 (2019), 601-634. doi: 10.4171/JST/257